change of regimen. Dangerous?
Apr 28, 2009
I have been on meds since October 2007. I was first on Telzir and Kivexa. after 5 months I was still detectable, but there was no resistance detected. Thus, we switched Kivexa to Truvada and I have been undetectable ever since.
In europe Truvada+Telzir+Norvir is not licensed for once a day use. And I would like to stick to EU guidelines as per my doctor's suggestions. Since I wanted a once a day regimen, my doctor suggested boosted Darunavir+Truvada replacing the telzir. and I have seen the Artimis study which is encouraging.
My question is. If my regimen is working perfectly well as it is, is preferring once a day regimen like the one suggested enough reason to change? or would I waste valuable future treatment options? and what is Darunavir brings me side effects, can I change back?
Thanks a lot for your excellent work and support.
Response from Dr. Young
Hello Moe and thanks for your post.
The regimen of tenofovir/FTC (Truvada), fosamprenavir (Telzir, we call it Lexiva) and ritonavir (Norvir) is licensed for once-daily use in the US, and listed as an alternative regimen in the current US-DHHS treatment guidelines and recommended by the IAS-USA. As such, this is actually one of the most common first-line regimens that we use in our clinic. The Telzir would be doses 1400 mg (or two tablets) once-daily with 100- or 200 mg ritonavir.
While darunavir (Prezista) is another approved and recommended once-daily PI regimen, I'm generally a believer in ain't broke, don't fix. If your regimen is indeed working "perfectly well", I really would wonder about the incremental benefit to a change. The Artemis study indeed does show excellent results for darunavir and is very supportive of it's use. The issues related to a switch are really minor; darunavir does have a dietary restriction (needs to be taken with food), in contrast to fosamprenavir (no diet restriction). Generally DRV is very well tolerated; but with any switch strategy, you could switch back to your previous regimen if there are any unexpected side effects or toxicity.
I hope this helps. Be well,
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.